Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 134, NWS Charleston, SC

July 21, 20155 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2015, 1:32 PM EDT for 5 counties in South Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 1:32 PM EDT (17:32 UTC)
Expired
Jul 21, 2015, 2:30 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 2:15 PM EDTTSTM WND DMG1 Nne Beaufort, SCBEAUFORT 911 CENTER REPORTS A TREE DOWN ON LAFAYETTE STREET.
Jul 21, 2:35 PM EDTTSTM WND DMG7 N Fripp Island, SCSCHP REPORTED A TREE DOWN ON U.S. ROUTE 21 AT THE DAY LILLY DRIVE INTERSECTION.
Jul 21, 2:40 PM EDTTSTM WND DMG2 W Edisto Island, SCA LARGE TREE WAS BLOWN DOWN ALONG CHISOLM PLANTATION ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS52 KCHS 211732
SVRCHS
SCC013-019-029-049-053-211830-
/O.NEW.KCHS.SV.W.0134.150721T1732Z-150721T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 230 PM EDT

* AT 132 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF YEMASSEE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEAUFORT...YEMASSEE...EDISTO BEACH...CLARENDON...SEABROOK ISLAND...
  MEGGETT...EDISTO ISLAND AND POCOTALIGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3256 8019 3248 8033 3247 8040 3247 8042
      3250 8043 3249 8046 3251 8051 3249 8048
      3246 8049 3241 8046 3241 8043 3235 8045
      3251 8094 3271 8085 3266 8024 3255 8017
TIME...MOT...LOC 1732Z 278DEG 26KT 3259 8080 

HAIL...1.00IN
WIND...60MPH
 
$$

DPB
1 follow-up statement
348 
WWUS52 KCHS 211813
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT TUE JUL 21 2015

SCC049-053-211823-
/O.CAN.KCHS.SV.W.0134.000000T0000Z-150721T1830Z/
JASPER SC-HAMPTON SC-
213 PM EDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND HAMPTON COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3256 8019 3248 8033 3247 8040 3247 8042
      3250 8043 3249 8046 3251 8051 3249 8048
      3246 8049 3241 8046 3241 8043 3235 8045
      3246 8080 3269 8060 3266 8024 3255 8017
TIME...MOT...LOC 1813Z 281DEG 19KT 3265 8047 3245 8071 

$$

SCC013-019-029-211830-
/O.CON.KCHS.SV.W.0134.000000T0000Z-150721T1830Z/
BEAUFORT SC-COLLETON SC-CHARLESTON SC-
213 PM EDT TUE JUL 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR BEAUFORT...COLLETON AND CHARLESTON COUNTIES...

AT 213 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF EDISTO BEACH TO NEAR BEAUFORT...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...EDISTO BEACH...CLARENDON...SEABROOK ISLAND...MEGGETT...
EDISTO ISLAND...BEARS BLUFF AND BEAUFORT MARINE CORPS AIR STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3256 8019 3248 8033 3247 8040 3247 8042
      3250 8043 3249 8046 3251 8051 3249 8048
      3246 8049 3241 8046 3241 8043 3235 8045
      3246 8080 3269 8060 3266 8024 3255 8017
TIME...MOT...LOC 1813Z 281DEG 19KT 3265 8047 3245 8071 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:53 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 21, 10:53 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 AM EDT TUE JUL 21 2015

.SYNOPSIS...
AN INLAND SURFACE TROUGH WILL PERSIST INTO TONIGHT. A WEAK COLD
FRONT MAY MOVE INTO FAR NORTHERN AREAS EARLY WEDNESDAY BEFORE
DISSIPATING OR LIFTING QUICKLY BACK NORTH. ANOTHER COLD FRONT IS
EXPECTED TO MOVE IN FROM THE NORTH THURSDAY NIGHT AND THEN MOVE
SOUTH THROUGH THE AREA BY EARLY IN THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY...NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST.
LOOKS LIKE AN UNUSUALLY HOT AND STEAMY DAY WITH HIGHS IN THE MID
90S NEAR THE COAST AND UPPER 90S/NEAR 100 INLAND. SUCH TEMPS
COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S WILL CREATE HEAT
INDEX VALUES NEAR 110 DEGREES THIS AFTERNOON AND THUS WE WILL
MAINTAIN THE HEAT ADVISORY FOR ALL AREAS.

MAIN FORECAST CHALLENGE IS COVERAGE AND INTENSITY OF STORMS THIS
AFTERNOON. WEAK L0W- MID LEVEL TROUGHING ALONG WITH A LATE PINNED
SEA BREEZE AND POSSIBLY A LEFTOVER BOUNDARY FROM YDA/S CONVECTION
SHOULD LEAD TO AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. ISOLATED PULSE CONVECTION LOOKS TO INITIATE EARLY THIS
AFTERNOON AFTER MID 90S CONVECTIVE TEMPS ARE REACHED...POSSIBLY
BECOMING SCATTERED AS MESOSCALE BOUNDARIES DEVELOP. SOME STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS LIKELY THE MAIN HAZARD
GIVEN DOWNDRAFT CAPES NEAR 1500 J/KG. INCREASING MID-LEVEL FLOW
COULD LEAD TO SOME MULTI- CELL ORGANIZATION...MAINLY OVER SOUTH
CAROLINA WHERE WINDS WILL BE STRONGER.

TONIGHT...LINGERING CONVECTION AROUND SUNSET SHOULD DIMINISH. WE
WILL HAVE TO WATCH TRENDS FOR ANOTHER POTENTIAL ROUND OF STORMS
MOVING THROUGH NE SOUTH CAROLINA LATER THIS EVENING AND WE DID
MAINTAIN SOME CHANCE POPS IN THE CHARLESTON TRI-COUNTY AREA A BIT
LATER INTO THE EVENING. ANOTHER WARM AND HUMID NIGHT WITH LOWS
BETWEEN 75 AND 80 ONCE AGAIN.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
OVERVIEW: THE AREA WILL BE ON THE SOUTHERN EDGE OF A BROAD UPPER
TROUGH...CENTERED OVER EASTERN CANADA...THROUGH THE PERIOD.

WEDNESDAY...MODEL DIFFERENCES BETWEEN THE VERY DRY 00Z/21 GFS AND
WETTER 00Z SOLUTIONS INCLUDING THE ECMWF...NAM...AND THE CANADIAN
MADE THIS FORECAST A CHALLENGE. GFS HAS LITTLE OR NO INSTABILITY DUE
TO THE MIXING OUT OF SURFACE DEWPOINTS INTO THE 60S IN MANY AREAS IN
ADVANCE OF THE SEA BREEZE. THIS RESULTS IN INVERTED V TYPE LOW LEVEL
SOUNDINGS WHICH IF THUNDERSTORMS DID FORM WOULD POSE A RISK FOR
STRONG...POSSIBLY DAMAGING WINDS. MORE CLOUD COVER AND POPS WITH THE
WETTER MODELS WOULD RESULT IN SLIGHTLY LOWER TEMPERATURES...BUT
HIGHER AFTERNOON HEAT INDEX VALUES PRIOR TO CONVECTIVE DEVELOPMENT.
TRENDED POPS DOWN A LITTLE OUT OF RESPECT FOR GFS...BUT KEPT THEM
SOLIDLY IN THE CHANCE CATEGORY FOR THE AFTERNOON HOURS. CANNOT RULE
OUT A MARGINAL SEVERE THUNDERSTORM WITH THE GREATEST THREAT BEING
DAMAGING WINDS. FORECASTED HIGH TEMPERATURES IN THE MID TO UPPER 90S
IN MOST AREAS AND MORE OR LESS DISCARDED THE POSSIBILITY OF DEW
POINTS MIXING OUT INTO THE 60S SINCE ONLY THE GFS DOES THIS AND THIS
IS QUITE DIFFICULT TO DO THIS TIME OF THE YEAR. THIS THOUGHT PROCESS
RESULTED IN HEAT AFTERNOON HEAT INDEX VALUES NEAR 110 IN PORTIONS OF
SOUTHEAST GEORGIA AND GENERALLY FROM 104 TO 108 ELSEWHERE. AS A
RESULT...HEAT ADVISORIES MAY BE NEED FOR PORTIONS OF SOUTHEAST
GEORGIA. MAINTAINED CHANCE POPS FOR ALL AREAS THROUGH ABOUT 06Z THEN
SLIGHT CHANCE/CHANCE FOR THE REMAINDER OF THE NIGHT. IT WILL BE
MUGGY WITH LOWS MAINLY IN THE MID TO UPPER 70S.

THURSDAY...LOW PRESSURE WILL DEVELOP JUST NORTH OF THE AREA ON
THURSDAY AND THEN IS EXPECTED TO SHIFT OFFSHORE THURSDAY NIGHT
ALLOWING A COLD FRONT TO SWING INTO NORTHERN AREAS. MODELS IN BETTER
AGREEMENT REGARDING THE THREAT FOR SHOWERS AND THUNDERSTORMS...
ALTHOUGH GFS IS STILL QUITE A BIT DRIER ACROSS INLAND AREAS THAN
OTHER MODELS. CONTINUED MAINLY UPPER END CHANCE POPS FOR MAINLY
AFTERNOON AND EVENING THUNDERSTORMS...BUT WITH FRONT DROPPING INTO
THE AREA...MAINTAINED CHANCE POPS THOUGH THE NIGHT. HIGHS THURSDAY
WILL BE A BIT LOWER DUE TO MORE CLOUD COVER...LIKELY GREATER
PRECIPITATION COVERAGE AND SLIGHTLY LOWER LOW LEVEL THICKNESS
VALUES. EXPECT TEMPERATURES TO TOP OUT MAINLY IN THE LOWER TO MID
90S. LOWS ONCE AGAIN IN THE MID TO UPPER 70S.

FRIDAY...EVEN THOUGH THE WEAK COLD FRONT WILL BE MOVING SOUTH
THROUGH THE AREA...ONLY VERY SLIGHT COOLING IS EXPECTED...WITH HIGHS
FROM NEAR 90 AT/NEAR THE BEACHES TO THE MID 90S ACROSS INTERIOR
GEORGIA. THREAT FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...WITH THE GREATEST THREAT ACROSS THE SOUTH CLOSER TO
WHERE THE FRONT WILL BE DURING PEAK HEATING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
DEEP CYCLONIC UPPER LEVEL FLOW WILL PREVAIL ACROSS THE NORTHEAST
INTO SUNDAY BEFORE SHIFTING OUT INTO THE NORTHWESTERN ATLANTIC.
THE TROUGH ASSOCIATED WITH HIS SYSTEM EXTENDING UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR WILL ALLOW A COLD FRONT TO MOVE SOUTH
OF THE AREA THROUGH THE WEEKEND...BEFORE TRYING TO RETURN NORTH
FOR EARLY NEXT WEEK. TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY
BELOW SEASONAL NORMS WITH A A SLIGHTLY REDUCED CHANCE FOR MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER
THE WEEKEND.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR OUTSIDE OF ANY DIURNAL CONVECTION THIS AFTERNOON. OCCASIONALLY
GUSTY W-SW WINDS WILL OCCUR THIS AFTERNOON AND EARLY EVENING WITH
DEEP MIXING...AND ADDITIONAL ENHANCEMENT AT KCHS FROM THE SEA
BREEZE. STRONG MORNING CAP AND DEEP WSW FLOW MAKE IT DIFFICULT
TO TIME/PINPOINT CONVECTIVE INITIATION THIS AFTERNOON. UNTIL 12Z
SOUNDING ANALYSIS IS PERFORMED...WE PREFERRED TO OMIT PREVAILING
VCTS/CB FOR NOW GIVEN A LESSER COVERAGE TREND ANTICIPATED BY THE
06Z MODEL RUNS.

EXTENDED AVIATION OUTLOOK...ISOLATED TO SCATTERED MAINLY AFTERNOON
CONVECTION WILL RESULT IN LOW CHANCES FOR LIGHT RESTRICTIONS THROUGH
THE WEEKEND.

&&

.MARINE...
NO CHANGES TO FORECAST PHILOSOPHY THROUGH TONIGHT AS SW SYNOPTIC
FLOW IS ENHANCED BETWEEN THE INLAND SURFACE TROUGH AND ATLC HIGH
PRES. DIURNAL EBBS ARE LIKELY MID TO LATE MORNING THEN WINDS AND
SEAS WILL BUILD SIMILAR TO YESTERDAY...ESPECIALLY ALONG THE SOUTH
CAROLINA LAND/SEA INTERFACE. SPEEDS WITH REACH 15-20 KT AGAIN
TONIGHT WITH NEAR 20 KT AT TIMES IN AMZ350 AND AMZ374. THE WAVE
HEIGHTS WILL BE 2 TO 3 FT NEAR SHORE AND OCCASIONALLY 4 FT IN
DIURNAL SURGES. OFFSHORE 3 TO 4 FT ON AVERAGE WITH SEAS UP TO 5 FT
POSSIBLE TONIGHT NEAR THE GULF STREAM WELL OFF THE GEORGIA COAST.

A WEAK COLD FRONT WILL LIKELY STALL JUST NORTH OF THE AREA ON
WEDNESDAY...BEFORE SHIFTING SOUTH THROUGH THE WATERS LATER THURSDAY
NIGHT AND FRIDAY. WINDS AND SEAS SHOULD REMAIN WELL BELOW 20 KNOTS
THROUGH THE PERIOD WITH WINDS OF 10 TO 15 KNOTS FAIRLY COMMON.
EXPECT SEAS MAINLY IN THE 2 TO 4 FOOT RANGE OUTSIDE OF THUNDERSTORMS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...MTE
LONG TERM...MTE
AVIATION...
MARINE...MTE
Hazardous weather outlook, Jul 21, 10:59 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 AM EDT TUE JUL 21 2015

GAZ087-088-099>101-114-115-117-119-139-141-SCZ040-042>045-047>052-
220900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1059 AM EDT TUE JUL 21 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF WHICH COULD BECOME
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-220900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1059 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ116-118-137-138-140-220900-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
1059 AM EDT TUE JUL 21 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF WHICH COULD BECOME
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...TEMPERATURES WILL RISE TO A RANGE FROM 96 TO 99
DEGREES FOR MOST LOCATIONS WEDNESDAY AFTERNOON. THESE HOT
TEMPERATURES WILL COMBINE WITH DEWPOINTS IN THE MID 70S TO RESULT
IN HEAT INDEX VALUES OF AROUND 110 DEGREES. HEAT ADVISORIES COULD
EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 10:25 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1025 AM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     3 ENE MIDWAY            31.83N  81.38W
07/20/2015                   LIBERTY            GA   911 CALL CENTER

&&

EVENT NUMBER CHS1500735

JMC
Local storm report, Jul 21, 10:28 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 AM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     3 ENE MIDWAY            31.83N  81.38W
07/20/2015                   LIBERTY            GA   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF PERRY DR AND LAKE
            DR. TIME ESTIMATED BASED ON RADAR.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1500735

JMC
Special weather statement, Jul 21, 1:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
120 PM EDT TUE JUL 21 2015

SCZ042-043-047>049-051-211800-
HAMPTON SC-INLAND JASPER SC-COASTAL JASPER SC-BEAUFORT SC-
COASTAL COLLETON SC-INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
INLAND COLLETON SC-
120 PM EDT TUE JUL 21 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...BEAUFORT...
COLLETON AND HAMPTON COUNTIES UNTIL 200 PM EDT...

AT 119 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POCOTALIGO...OR NEAR YEMASSEE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PORT ROYAL...RIDGELAND...YEMASSEE...CLARENDON...
POCOTALIGO...GRAHAMVILLE AND SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3251 8106 3274 8096 3269 8051 3236 8070
TIME...MOT...LOC 1719Z 277DEG 19KT 3260 8087

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:40 AM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton16 hr
Jul 21, 1:20 PM EDTSpecial Weather StatementCHSBeaufort40 min
Jul 21, 2:20 PM EDTSpecial Marine WarningCHS85 min
Jul 21, 2:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton47 min
Jul 21, 2:44 PM EDTSpecial Weather StatementCHSBeaufort31 min
Jul 21, 2:53 PM EDTSpecial Marine WarningCHS2 hr
Jul 21, 3:13 PM EDTSpecial Marine WarningCHS2 hr
Jul 21, 3:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston45 min
Jul 21, 3:29 PM EDTSpecial Marine WarningCHS2 hr
Jul 21, 3:37 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper68 min
Jul 21, 4:17 PM EDTSpecial Marine WarningCHS118 min
Jul 21, 4:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 21, 4:54 PM EDTSpecial Marine WarningCHS2 hr
Jul 21, 4:58 PM EDTSpecial Marine WarningCHS2 hr
Jul 21, 5:59 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.